Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 98, NWS Memphis, TN

April 22, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:11 AM CDT for Monroe County, Mississippi. It took effect at Apr 23, 2018, 5:52 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 22, 2018, 10:11 AM CDT (15:11 UTC)
In effect from
Apr 23, 2018, 5:52 AM CDT
Expired
Apr 22, 2018, 8:53 PM CDT
In force
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 18.85 ft at Apr 23, 2018, 7:00 AM CDT.

actionminormoderate15202504/2204/2304/24
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:33 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 22, 6:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
633 AM CDT Sun Apr 22 2018

.UPDATE...

Updated for the 12Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 342 AM CDT Sun Apr 22 2018/

DISCUSSION...
Showers continue to spread across the Mid-South early this morning
in a warm advection pattern downstream of a deep, slow-moving
cyclone traversing the Southern Plains. Strong forcing for ascent
is noted on water vapor, aiding in the development of these
showers. Instability is generally confined to the Arklatex area at
this time, precluding the development of thunderstorms at the
moment. The subtropical jet on the southern periphery of the
trough will shift slowly eastward today, placing the Mid-South in
the left exit region, favorable for enhanced lift.

As this trough moves across the Mid-South today, the dry slot
will shift over the southern half of the CWA. This should shunt
the main precipitation shield north and east this afternoon.
While this may limit coverage of precipitation this afternoon over
north MS, it will also promote some clearing. Any enhanced
insolation will result in warmer surface temperatures, yielding
greater destabilization of the boundary layer.

Scattered thunderstorms are expected to develop east of the
secondary surface low lifting northeast across MS. Deep-layer
shear will be limited across much of the Mid-South given the
proximity of the vertically stacked cyclone, but is progged to
remain in the 35-40 kt range across northeast MS. This may be
sufficient to support organized thunderstorm updrafts and promote
at least some potential for severe weather. Mainly showery
precipitation is anticipated overnight, but there will be some
elevated instability that may yield some additional thunderstorms.
Rainfall totals through tonight will generally range from 1-2
inches, but higher totals are possible across the Tennessee Valley
and in any areas that experience training convection.

Given the very slow movement of the upper-level trough, rain
chances stick around on Tuesday, with the highest chances
favoring west TN and northeast MS. A brief respite from the
precipitation is expected late Tuesday and Tuesday night, but
another trough will dive southeast across the Ohio Valley on
Wednesday. This system will force a weak cold front through the
area and support additional rain chances. Rainfall looks to be
relatively light with this progressive system and should be clear
of the area Thursday morning.

One more fast-moving trough is progged to affect the Mid-South
late in the week, but the global models are still having trouble
developing a consensus on its timing and evolution. The
GFS/Canadian both cut off a cyclone over the Great Lakes Thursday
night while the ECMWF maintains a positively-tilted open wave.
This ECMWF solution hangs the trough axis back to our west,
delaying the front until Friday, while the former bring the front
through the Mid-South Thursday night. Will maintain PoPs across
portions of the Mid-South for both periods given the uncertainty.

Looking beyond Friday, the global models are developing a blocking
ridge over the central CONUS. This should result in generally
tranquil conditions across the Mid-South Saturday and Sunday -
quite the change from the past several weekends. Temperatures will
generally run 5-10 degrees below normal through the forecast
period. Afternoon highs will be in the 60s and 70s with overnight
lows in the 40s and 50s.

Johnson

&&

.AVIATION...
12Z TAF cycle

Showers and isolated thunderstorms will continue to move across
the Mid-South for much of the forecast period which will help to
bring ceilings down by later today. Winds will be mainly from the
southeast at 5 to 10 knots for much of the period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
527 AM CDT Sun Apr 22 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
527 AM CDT Sun Apr 22 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible this afternoon, mainly
over north Mississippi. The primary hazard will be hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong storms will be possible across the Tennessee Valley
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:11 AM CDTRiver Flood WarningMEGMonroe31 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.